Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had unprotected anal sex. Got mouth ulcer, itchy rash on groin. HIV negative. Is vitamin B12 deficiency the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi Doctor My Description - : Age - 27 Sex- Male On 21 September 2013 i had unprotected anal sex with a women. then after 45 days(7 weeks approx .) i get a tiny/small mouth ulcer on inside lower lip , also simultaneously i get a itchy rash on my groin/ V area(it usually appears sometimes to me before the incident [Common itchy problem] - i started applying the cream - "Fourderm" which usually cure my itch on groin area) the itch is resolved in 2 days after applying cream but some mark is still there. Then after a week i get another mouth ulcer on jaw(tiny/small) (8th week) & on 23 November 2013 followed by tiny bubbles like pores (3-4 in numbers )instantly formed on my lower lip and disappeared after few hours is that also mouth ulcer ?? Also on 21 November 2013 i feel a lump of external pile it is not paining but i can feel the lump on the outer boundary of anus . As i have unprotected sex, i decided to take full body test included HIV Test on 19 November 2013(58 days after incident ) also to ensure the situation . i did not experience any fever & swallow lymp nodes till now . Also my reports says HIV- Negative . The Pathology doctors according to reports say me that you have Vitamin B12 deficiency & have to take B Complex Medicines . As i Already started B Complex after 3 days when i face first Mouth ulcer. Please suggest why i am experiencing Mouth ulcers , Rash on V area(Treated by Fourderm cream) & 1 external pile . Please Help
Posted Fri, 13 Dec 2013 in Sexually Transmitted Diseases
Answered by Dr. Shoaib Khan 51 minutes later
Brief Answer: Vitamin B12 deficiency;rash due to moist condition Detailed Answer: Hello sir and welcome. Thank you for writing to us. While going through the first half of your query itself I suspected a vitamin B12 deficinecy as per the description provided by you. Please do initiate either only vitamin B12 supplements (cyanocobalamin) or a combination of vitamin B12 with only a few others (eg. vitamin B1, B6 and B12); instead of a combination containing large number of vitamins in them. From the attached images, it does look more like a vitamin B12 deficiency, and this would confirm my suspicion as well as the doctors who you consulted. Please also make sure you take these supplements on an empty stomach for better absorption. Yes sir, those small (3-4) bubble like pores are also small ulcers normally seen in patients with a vitamin B12 deficiency. Sir, if I may ask, are you a vegetarian? The HIV test would be quite accurate, and you may rest assured that you do not have HIV. But, I would recommend a herpes test as this sexually transmitted condition presents with symptoms of oral ulcers. Also, do request for a check on your vitamin B12 levels at the same time sir. The rash in/around the genital region could be due to damp surroundings. Please make sure you keep the region dry and clean, as damp and moist conditions make the region more susceptible to infections. As for the external pile, this is a totally different condition sir, and is not related to your other symptoms. I would recommend increasing the amount of fiber in your diet, drink plenty of fluids, and please do not strain while passing stools. You can also request your doctor to prescribe a cream/ointment which you can apply around the anal region that will provide relief from your symptoms. I hope you found my response both helpful and informative sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor